MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH
Model Number 29460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke.A 130/20 renegade hi-flo kit was selected for use.During preparation, flushing was done in the hoop and the catheter.However, when the catheter and the wire was removed from the hoop, the catheter was fractured and exposed some of the braiding of the device.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis with a guide wire in the shaft of the catheter.The tip, inner/outer shaft and hub were microscopically and visually inspected.Inspection revealed a complete separation in the outer shaft located 6cm from the strain relief, and the inner shaft was damaged (stretched) approximately 3.5cm.Inspection of the remainder of the device, apart from the damage observed revealed no other damage or irregularities.The guide wire that was in the loaded in the shaft with the returned device was tested for functionality.While the guide wire could be advanced in the inner shaft, the wire could not be withdrawn.The inner shaft damage would not allow the wire to be withdrawn.
 
Event or Problem Description

Brand Name
RENEGADE HI-FLO KIT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8799024
Report Number2134265-2019-08345
Device Sequence Number3026921
Product Code KRA
UDI-Device Identifier08714729280781
UDI-Public08714729280781
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2021
Device Model Number29460
Device Catalogue Number29460
Device Lot Number0023465556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1